September 13, 2022 at 3:15 pm #33079Rob1ert HendersonParticipant
3 months on ofev. Food tastes bad, no appetite. Have lost 20lbs. Extreme fatigue. Is this due to ofev or IPF?
September 24, 2022 at 7:55 am #33165AmyParticipant
My mom has had IPF for about 7 yrs progressively and recently dramatic weight loss. She takes Esbriet, ( she has taken full dose)I’ve always been suspicious of it’s side effects, especially with appetite. However, as IPF progresses her pulmonologist said her metabolism is much faster because her oxygen demand and how this effects her bodies needs. Thus burns calories at a much higher rate causing weight loss. Soon after diagnosis and taking this med she has had an increased distaste for things she used to like to eat and fatigue even worse than the shortness of breath. Take care, and seek out resources to get the assistance you need!
September 27, 2022 at 8:11 pm #33180Joan ThorkelsonParticipant
I had the same problem. After 8 months and 25 lb. loss, I stopped taking OFEV. I am still on Esbriet and so far so good with oxygen levels.
September 29, 2022 at 3:37 pm #33188Bruce F.Participant
Hi everyone—I am new to the illness, the medicine, and to this group. I am working hard to manage appropriate food intake while on OFEV.
I hope there is an active discussion board about nutrition here; I will look and report back to this thread!
Best wishes to all of you!
October 4, 2022 at 8:56 pm #33219Malcolm MannParticipant
My appetite diminished on both antifibrotics, and worryingly the things I should be eating appeal less to me now, ie vegetables & salads.
My weight loss now has plateaued.
Things I once relished are now unattractive, frinstance, I used to have a big breakfast most days, eggs bacon & trimmings, just the smell of this now revolts me.
My food intolerance seems to be worse in the morning, where any breakfast is a real challenge. I liken this to male morning sickness.
When we go out my wife & I often share a meal, it’s all we need.
The only positive in this sad tale is that now I now have reached a normal BMI.
Mal in sunny Tasmania
October 5, 2022 at 2:30 am #33221ElaineParticipant
Hello all- I am
not on OFEV yet but on a very high dose
of Cellcept – and recently I am having alot
of throwing up if I haven’t eaten well
before taking my meds- I have lost 44lbs which I needed too as gained 55 whilst on heavy steroid use- but food just doesn’t appeal.
I know I need to eat and try hard to eat – if I don’t take two Prilosec a day it’s even worse with acid reflux.
interested to see if anyone has any advice also.
stay strong everyone.
October 6, 2022 at 5:26 pm #33249LystraParticipant
I struggle with GI issues also. Currently just taking one Prilosec 40mg a day. Do you feel the 2xday is helping? I just stopped Ofev and started Esbriet. I’m also on Cellcept 2000mg a day. Sorry for the appetite issues you’re having.
October 6, 2022 at 7:00 pm #33250ElaineParticipant
Hello! Lystra I am on 3000 mg of Cellcept a day and the two Prilosec help tremendously- if I forget to take it – it’s unbearable – I find not eating late at night helps a lot.
I also have an adjustable bed so I can sleep slightly raised also helps so much.
my doctors at Mayo don’t want to add OFEV just yet as they are worried about the side effects.
I am sorry you are in the same boat –
December 8, 2022 at 4:44 pm #33817MikeParticipant
I too have been unable to take Ofev. It made me feel crummy and not just the diarrhea. It gave me an unwell feeling all over, so I gave it up after realizing that it does slow the progression of the fibrosis, but one’s life is not appreciably lengthened. I thought that quality of life is more important than length of days. I don’t recommend this to anyone. It was my own choice for many reasons. My lungs are quietly closing and the end will not be too far off.
The reason for my post in this thread is to pass along my method of keeping a healthy appetite. It is legal in my state, so I started taking an occasional low dose edible THC candy. My diet is not particularly healthy (Ice cream, cookies, chili, burgers, etc) but my weight is slightly increasing and I’m happier all around.
- You must be logged in to reply to this topic.